Alert archive / Missouri / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Springfield, MO

March 8, 201621 counties in Missouri

NWS Springfield, MO issued this flash flood watch at Mar 8, 2016, 10:48 AM CST for 21 counties in Missouri. It took effect at Mar 8, 2016, 1:00 PM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2016, 10:48 AM CST (16:48 UTC)
In effect from
Mar 8, 2016, 1:00 PM CST
Expired
Mar 10, 2016, 1:03 AM CST
In force
36 hr
Issued by
NWS Springfield, MO
Flood severity
None
All 21 counties

Barry County, MO, Camden County, MO, Christian County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 344 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1729 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
344 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WGUS63 KSGF 081648
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 AM CST TUE MAR 8 2016

...EXCESSIVE RAIN WILL LIKELY LEAD TO FLOODING...

.TWO TO SEVEN INCHES OF RAIN IS FORECASTED OVER PORTIONS OF THE
MISSOURI OZARKS THIS WEEK.

HEAVY RAIN STARTING THIS AFTERNOON...AND CONTINUING INTO THURSDAY
MORNING WILL LIKELY CAUSE SMALL STREAMS...CREEKS...AND RIVERS TO
FLOOD LOW LYING AREAS. 

AREAS ALONG AND SOUTHEAST OF A LINE FROM CASSVILLE...TO
SPRINGFIELD...TO OSAGE BEACH WILL RECEIVE THE HEAVIEST RAINFALL.

MOZ057-058-069>071-080>083-090>092-095>098-102>106-091200-
/O.NEW.KSGF.FF.A.0001.160308T1900Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-DENT-
GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-BARRY-
STONE-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH...
VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY...
WAYNESVILLE...NORTHWYE...ROLLA...BUFFALO...CHARITY...FOOSE...
MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...PLATO...
ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...DARIEN...
GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD...MARSHFIELD...
NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER...
OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...
DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...MONETT...MADRY...CASSVILLE...KIMBERLING CITY...CRANE...
ELSEY...INDIAN POINT...SILVER DOLLAR CITY...BRANSON...HOLLISTER...
KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH...
POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER...
THOMASVILLE...WILDERNESS
1048 AM CST TUE MAR 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...EAST 
  CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND SOUTHWEST 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  MISSOURI...CAMDEN...MARIES...MILLER AND PULASKI. IN EAST 
  CENTRAL MISSOURI...PHELPS. IN SOUTH CENTRAL MISSOURI...DENT... 
  HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST MISSOURI... 
  BARRY...CHRISTIAN...DALLAS...DOUGLAS...GREENE...LACLEDE... 
  OZARK...STONE...TANEY...WEBSTER AND WRIGHT. 

* THROUGH THURSDAY MORNING

* TWO TO SEVEN INCHES OF RAIN IS FORECASTED FOR AREAS SOUTHEAST OF
  A LINE FROM CASSVILLE...TO SPRINGFIELD...TO OSAGE BEACH. 

* THIS EXCESSIVE RAIN WILL LIKELY CAUSE FLOODING OF SMALL
  CREEKS...STREAMS...AND RIVERS. NUMEROUS LOW WATER CROSSINGS
  ACROSS PORTIONS OF THE MISSOURI OZARKS MAY BECOME IMPASSABLE TO
  MOTORISTS. LOW LYING AREAS SUCH AS CAMPGROUNDS NEXT TO RIVERS
  MAY ALSO FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CRAMER
6 follow-up statements
958 
WGUS63 KSGF 090259
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 PM CST TUE MAR 8 2016

...EXCESSIVE RAIN WILL LIKELY LEAD TO FLOODING...

.TWO TO FIVE INCHES OF RAIN WITH LOCALIZED AMOUNTS UP TO SEVEN
INCHES POSSIBLE OVER PORTIONS OF THE MISSOURI OZARKS THROUGH
THURSDAY.

HEAVY RAIN WILL DEVELOP DURING THE DAY WEDNESDAY...AND CONTINUE INTO
THURSDAY MORNING. HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF SMALL
STREAMS...CREEKS...AND LOW LYING AREAS WEDNESDAY AND MAY CONTINUE
INTO THE DAY ON THURSDAY.

AREAS ALONG AND SOUTHEAST OF A LINE FROM CASSVILLE...TO
SPRINGFIELD...TO OSAGE BEACH WILL RECEIVE THE HEAVIEST RAINFALL.

MOZ057-058-069>071-080>083-090>092-095>098-102>106-091200-
/O.CON.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-DENT-
GREENE-WEBSTER-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-BARRY-
STONE-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH...
VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY...
WAYNESVILLE...NORTHWYE...ROLLA...BUFFALO...CHARITY...FOOSE...
MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...LEBANON...PLATO...
ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...DARIEN...
GLADDEN...HOWES...JADWIN...SALEM...SPRINGFIELD...MARSHFIELD...
NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...NIXA...CHRISTIAN CENTER...
OZARK...SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...
DOGWOOD...POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...MONETT...MADRY...CASSVILLE...KIMBERLING CITY...CRANE...
ELSEY...INDIAN POINT...SILVER DOLLAR CITY...BRANSON...HOLLISTER...
KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH...
POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER...
THOMASVILLE...WILDERNESS
859 PM CST TUE MAR 8 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF THE MISSOURI OZARKS...INCLUDING THE FOLLOWING
  COUNTIES...CAMDEN...MARIES...MILLER...PULASKI...PHELPS...DENT...
  HOWELL...OREGON...SHANNON...TEXAS...BARRY...CHRISTIAN...DALLAS...DOUGLAS
  ...GREENE...LACLEDE...OZARK...STONE...TANEY...WEBSTER AND
  WRIGHT.

* THROUGH THURSDAY MORNING

* TWO TO FIVES INCHES OF RAIN IS FORECAST WITH LOCALIZED AMOUNTS
  UP TO SEVEN INCHES POSSIBLE...ESPECIALLY SOUTH AND EAST OF A
  LINE FROM CASSVILLE...TO SPRINGFIELD...TO OSAGE BEACH.

* THIS EXCESSIVE RAIN WILL LIKELY CAUSE FLOODING OF SMALL
  CREEKS...STREAMS...AND RIVERS TO DEVELOP DURING THE DAY WEDNESDAY
  AND LASTING INTO THE DAY THURSDAY. NUMEROUS LOW WATER CROSSINGS
  MAY BECOME IMPASSABLE TO MOTORISTS. LOW LYING AREAS SUCH AS
  CAMPGROUNDS NEXT TO RIVERS MAY ALSO FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. 

BE ESPECIALLY CAUTIOUS AT NIGHT AS FLOODING DANGERS WILL BE
DIFFICULT TO RECOGNIZE.

&&

$$

FRYE
977 
WGUS63 KSGF 091000
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 AM CST WED MAR 9 2016

...LOCALLY HEAVY RAINFALL EXPECTED ACROSS SOUTHERN MISSOURI TODAY
INTO THURSDAY MORNING...

.THE FIRST ROUND OF SHOWERS AND STORMS MOVED THROUGH THE REGION
TUESDAY AFTERNOON AND EVENING. IN GENERAL...RAINFALL AMOUNTS
RANGED FROM 0.5 TO 1.25 INCHES.

ADDITIONAL ROUNDS OF RAINFALL ARE EXPECTED TODAY INTO THURSDAY
MORNING. THE EXPECTED AXIS OF HEAVY RAINFALL HAS SHIFTED TO THE
SOUTHEAST. THROUGH THURSDAY...THE HEAVIEST RAINFALL IS EXPECTED TO
BE ACROSS SOUTH CENTRAL MISSOURI WHERE TWO TO FIVE INCHES IS
POSSIBLE. FOR AREAS ALONG AND JUST SOUTHEAST OF THE INTERSTATE 44
CORRIDOR...ONE TO TWO INCHES OF RAINFALL IS POSSIBLE. TO THE
NORTHWEST OF INTERSTATE 44...RAINFALL AMOUNTS BETWEEN ONE TENTH
AND ONE HALF OF AN INCH ARE EXPECTED.

ACROSS SOUTH CENTRAL MISSOURI...HEAVY RAINFALL MAY CAUSE FLOODING
OF SMALL STREAMS...CREEKS...AND LOW LYING AREAS LATE TODAY INTO
THURSDAY.

MOZ069-080-081-090-091-095-102-103-091100-
/O.CAN.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN-DALLAS-LACLEDE-GREENE-WEBSTER-CHRISTIAN-BARRY-STONE-
INCLUDING THE CITIES OF...OSAGE BEACH...CAMDENTON...
DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS...BUFFALO...
CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG...
LEBANON...SPRINGFIELD...MARSHFIELD...NORTHVIEW...SEYMOUR...
ROGERSVILLE...NIXA...CHRISTIAN CENTER...OZARK...SELMORE...
MONETT...MADRY...CASSVILLE...KIMBERLING CITY...CRANE...ELSEY...
INDIAN POINT...SILVER DOLLAR CITY
400 AM CST WED MAR 9 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHWESTERN
MISSOURI HAS BEEN CANCELLED. THE LATEST FORECAST DATA INDICATES
THAT THE RISK FOR HEAVY RAINFALL AND POTENTIAL FLOOD HAS SHIFTED
TO THE SOUTHEAST...FOCUSING MORE ON SOUTH CENTRAL MISSOURI.

PERIODS OF RAIN WILL CONTINUE TODAY THROUGH THURSDAY...WITH
RAINFALL TOTALS BETWEEN ONE AND TWO INCHES POSSIBLE.

$$

MOZ057-058-070-071-082-083-092-096>098-104>106-092200-
/O.CON.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-
SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...
ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...DAWSON...
GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD...VANZANT...AVA...
GOODHOPE...ROME...SQUIRES...DOGWOOD...POMONA...POTTERSVILLE...
SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH...
TERESITA...WINONA...BIRCH TREE...MONTIER...BRANSON...HOLLISTER...
KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH...
POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER...
THOMASVILLE...WILDERNESS
400 AM CST WED MAR 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI...SOUTH 
  CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MISSOURI...MARIES...MILLER AND 
  PULASKI. IN EAST CENTRAL MISSOURI...PHELPS. IN SOUTH CENTRAL 
  MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN 
  SOUTHWEST MISSOURI...DOUGLAS...OZARK...TANEY AND WRIGHT. 

* THROUGH THURSDAY MORNING

* SEVERAL ROUNDS OF SHOWERS AND STORMS ARE EXPECTED ACROSS THE
  AREA THROUGH THURSDAY. THE LATEST FORECAST DATA HAS SHIFTED THE
  AXIS OF HEAVIEST RAINFALL A BIT TO THE SOUTHEAST...FOCUSING
  MORE ON SOUTH CENTRAL MISSOURI. RAINFALL ACCUMULATION BETWEEN
  TWO AND FIVE INCHES IS POSSIBLE...ESPECIALLY ALONG AND SOUTHEAST
  OF A LINE FROM EMINENCE...TO WILLOW SPRINGS...TO BRANSON.

* FLOODING OF SMALL CREEKS...STREAMS...AND RIVERS REMAINS POSSIBLE
  ACROSS PORTIONS OF SOUTHERN AND SOUTH CENTRAL MISSOURI.
  NUMEROUS LOW WATER CROSSINGS MAY BECOME IMPASSABLE TO MOTORISTS.
  LOW LYING AREAS SUCH AS CAMPGROUNDS NEXT TO RIVERS MAY ALSO
  FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT AS FLOODING DANGERS WILL BE
DIFFICULT TO RECOGNIZE.

&&

$$

GAGAN
960 
WGUS63 KSGF 091103
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 AM CST WED MAR 9 2016

...LOCALLY HEAVY RAINFALL EXPECTED ACROSS SOUTHERN MISSOURI TODAY
INTO THURSDAY MORNING...

.THE FIRST ROUND OF SHOWERS AND STORMS MOVED THROUGH THE REGION
TUESDAY AFTERNOON AND EVENING. IN GENERAL...RAINFALL AMOUNTS
RANGED FROM 0.5 TO 1.25 INCHES.

ADDITIONAL ROUNDS OF RAINFALL ARE EXPECTED TODAY INTO THURSDAY
MORNING. THE EXPECTED AXIS OF HEAVY RAINFALL HAS SHIFTED TO THE
SOUTHEAST. THROUGH THURSDAY...THE HEAVIEST RAINFALL IS EXPECTED
TO BE ACROSS SOUTH CENTRAL MISSOURI WHERE TWO TO FIVE INCHES IS
POSSIBLE. FOR AREAS ALONG AND JUST SOUTHEAST OF THE INTERSTATE
44 CORRIDOR...ONE TO TWO INCHES OF RAINFALL IS POSSIBLE. TO THE
NORTHWEST OF INTERSTATE 44...RAINFALL AMOUNTS BETWEEN ONE TENTH
AND ONE HALF OF AN INCH ARE EXPECTED.

ACROSS SOUTH CENTRAL MISSOURI...HEAVY RAINFALL MAY CAUSE FLOODING
OF SMALL STREAMS...CREEKS...AND LOW LYING AREAS LATE TODAY INTO
THURSDAY.

MOZ057-058-070-071-082-083-092-096>098-104>106-092200-
/O.CON.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-
SHANNON-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...
ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...DAWSON...
GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD...VANZANT...AVA...
GOODHOPE...ROME...SQUIRES...DOGWOOD...POMONA...POTTERSVILLE...
SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH...
TERESITA...WINONA...BIRCH TREE...MONTIER...BRANSON...HOLLISTER...
KIRBYVILLE...EDGEWATER BEACH...FORSYTH...OZARK BEACH...
POWERSITE...WASOLA...THAYER...ALTON...COUCH...GREER...
THOMASVILLE...WILDERNESS
503 AM CST WED MAR 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI...SOUTH 
  CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MISSOURI...MARIES...MILLER AND 
  PULASKI. IN EAST CENTRAL MISSOURI...PHELPS. IN SOUTH CENTRAL 
  MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN 
  SOUTHWEST MISSOURI...DOUGLAS...OZARK...TANEY AND WRIGHT. 

* THROUGH THURSDAY MORNING

* SEVERAL ROUNDS OF SHOWERS AND STORMS ARE EXPECTED ACROSS THE
  AREA THROUGH THURSDAY. THE LATEST FORECAST DATA HAS SHIFTED THE
  AXIS OF HEAVIEST RAINFALL A BIT TO THE SOUTHEAST... FOCUSING
  MORE ON SOUTH CENTRAL MISSOURI. RAINFALL ACCUMULATION BETWEEN
  TWO AND FIVE INCHES IS POSSIBLE...ESPECIALLY ALONG AND SOUTHEAST
  OF A LINE FROM ROLLA...TO HARTVILLE...TO BRANSON. THE HIGHEST
  RAINFALL TOTALS ARE EXPECTED ACROSS PORTIONS OF SHANNON...
  OREGON...HOWELL AND OZARK COUNTIES.

* FLOODING OF SMALL CREEKS...STREAMS...AND RIVERS REMAINS POSSIBLE
  ACROSS PORTIONS OF SOUTHERN AND SOUTH CENTRAL MISSOURI AND THE
  EASTERN OZARKS. SEVERAL LOW WATER CROSSINGS MAY BECOME
  IMPASSABLE TO MOTORISTS. LOW LYING AREAS SUCH AS CAMPGROUNDS
  NEXT TO RIVERS MAY ALSO FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT AS FLOODING DANGERS WILL BE
DIFFICULT TO RECOGNIZE.

&&

$$

GAGAN
390 
WGUS63 KSGF 091628
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1028 AM CST WED MAR 9 2016

...MINOR FLOODING POSSIBLE OVER SOUTH CENTRAL MISSOURI...

.THE RISK FOR HEAVY RAIN WAS DIMINISHING OVER MUCH OF SOUTHERN
MISSOURI TODAY. HOWEVER...SUFFICIENT RAIN FOR MINOR FLOODING CAN
NOT BE RULED OUT FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM
GAINESVILLE TO SALEM.

AN ADDITIONAL THREE QUARTERS OF AN INCH TO AROUND ONE INCH WILL BE
POSSIBLE THROUGH THIS AFTERNOON AND TONIGHT FOR AREAS WITHIN THE
WATCH. 

MOZ057-058-070-071-092-104-091730-
/O.CAN.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER-MARIES-PULASKI-PHELPS-WRIGHT-TANEY-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...
ROLLA...DAWSON...GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD...
BRANSON...HOLLISTER...KIRBYVILLE...EDGEWATER BEACH...FORSYTH...
OZARK BEACH...POWERSITE
1028 AM CST WED MAR 9 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR
MARIES...PHELPS...MILLER...PULASKI...WRIGHT...AND TANEY COUNTIES
HAS BEEN CANCELLED.

THE RISK FOR HEAVY RAIN WAS DIMINISHING OVER PORTIONS OF
SOUTHWEST AND CENTRAL MISSOURI. THEREFORE THE FLOOD WATCH HAS BEEN
CANCELLED FOR A FEW AREAS.

$$

MOZ082-083-096>098-105-106-100030-
/O.CON.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...PLATO...ROBY...BENDAVIS...HUGGINS...
LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...
SALEM...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD...
POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...WASOLA...THAYER...ALTON...COUCH...GREER...THOMASVILLE...
WILDERNESS
1028 AM CST WED MAR 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* AREAS ALONG AND SOUTHEAST OF A LINE FROM GAINESVILLE TO SALEM
  MISSOURI. 

* THROUGH THURSDAY MORNING.

* ADDITIONAL RAINFALL AMOUNTS RANGING FROM THREE QUARTERS OF AN
  INCH TO AROUND AN INCH ARE POSSIBLE FOR LOCATIONS WITHIN THE
  WATCH AREA. 

* MINOR FLOODING OF SMALL STREAMS AND CREEKS ARE POSSIBLE IN SOUTH
  CENTRAL MISSOURI. A FEW LOW WATER CROSSINGS MAY BECOME
  IMPASSABLE TO MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CRAMER
467 
WGUS63 KSGF 100102
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 PM CST WED MAR 9 2016

...MINOR FLOODING POSSIBLE OVER SOUTH CENTRAL MISSOURI...

.THE RISK FOR MODERATE TO HEAVY RAIN EXISTS OVERNIGHT INTO
THURSDAY MORNING FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM
GAINESVILLE TO SALEM MISSOURI.

AN ADDITIONAL THREE QUARTERS OF AN INCH TO AROUND ONE INCH WILL
BE POSSIBLE OVERNIGHT FOR AREAS WITHIN THE WATCH.

MOZ082-083-096>098-105-106-100915-
/O.CON.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...PLATO...ROBY...BENDAVIS...HUGGINS...
LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...
SALEM...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD...
POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...WASOLA...THAYER...ALTON...COUCH...GREER...THOMASVILLE...
WILDERNESS
702 PM CST WED MAR 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MISSOURI... 
  DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST 
  MISSOURI...DOUGLAS AND OZARK. 

* THROUGH THURSDAY MORNING

* ADDITIONAL RAINFALL AMOUNTS RANGING FROM THREE QUARTERS OF AN 
  INCH TO AROUND AN INCH ARE POSSIBLE FOR LOCATIONS WITHIN THE 
  WATCH AREA. 

* MINOR FLOODING OF SMALL STREAMS AND CREEKS ARE POSSIBLE IN 
  SOUTH CENTRAL MISSOURI. A FEW LOW WATER CROSSINGS MAY BECOME 
  IMPASSABLE TO MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BURCHFIELD
167 
WGUS63 KSGF 100703
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 AM CST THU MAR 10 2016

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

MOZ082-083-096>098-105-106-100815-
/O.CAN.KSGF.FF.A.0001.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS-DENT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...PLATO...ROBY...BENDAVIS...HUGGINS...
LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...
SALEM...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD...
POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...
WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...
MONTIER...WASOLA...THAYER...ALTON...COUCH...GREER...THOMASVILLE...
WILDERNESS
103 AM CST THU MAR 10 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL MISSOURI AND
SOUTHWEST MISSOURI HAS BEEN CANCELLED. ADDITIONAL LIGHT RAINFALL
WILL CONTINUE FOR PORTIONS OF SOUTHERN MISSOURI AND THE EASTERN
MISSOURI OZARKS...THE THREAT FOR HEAVY RAINFALL HAS MOVED OUT OF
OUR AREA AND ENDING THE THREAT FOR FLASH FLOODING. 

$$

GRIFFIN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Mar 8, 5:06 AM CST, 5 hours 42 minutes earlier.

Area forecast discussion, Mar 8, 5:06 AM CST, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
506 AM CST TUE MAR 8 2016

...12z Aviation Forecast Update...

.SHORT TERM...(Today and tonight)
Issued at 311 AM CST Tue Mar 8 2016

The first of what will be several waves of rain to affect the
region the rest of this week is working into the Missouri Ozarks
at this hour. This activity is light, running into dry and
running out of forcing. As a result, a general decrease in light
rain coverage is expected as we head into rush hour. Current
temperatures range from the mid 50s to low 60s and little change
is expected for the next few hours.

Isolated to scattered showers will remain possible during the
daylight hours of this morning, but hires mesoscale models
indicate that most locations may end up being dry. That will
change this afternoon, however, as the next wave of rain will
spread in from the southwest. Showers and storms will be
plentiful for the late afternoon rush hour with highs in the 60s.

Periods of showers and storms will continue tonight, ending across
western portions of the area during the overnight hours.

.LONG TERM...(Wednesday through Monday)
Issued at 311 AM CST Tue Mar 8 2016

The 00z suite of model output offers little change to the going
forecast. The large scale pattern is set up to maintain a good
fetch of moisture into the region with several waves passing
moving through the flow aloft in periodic fashion. Large scale
training of convective complexes will eventually moisten our dry
antecedent conditions and eventually lead to a risk of flooding.
The highest rainfall totals are still focused on the southeastern
half of the area, with 4 to 7 inches possible. 2 to 4 inches of
rainfall looks to be more common for the northwestern half of the
area. There continue to be minor fluctuations with where the
heaviest band of rain sets up, but recent trends have definitely
honed in on south central Missouri for the highest totals.

This rainfall will occur over a period several days, beginning
today and persisting in periodic fashion into this weekend as the
main upper level low finally lifts through the area. At this time,
given our dry antecedent conditions and the more substantial
rainfall not expected until Wed/Thu, will hold off on issuing a
flood watch. Currently expectations are for more of an areal flood
risk, though flash flooding of our more prone areas (low water
crossings) may eventually become a concern.

As alluded to above, the main upper low will (finally) exit to the
northeast late this weekend. This will set up a drier start to
next week. Temperature wise, conditions will remain quite mild for
this time of year. Highs in the 60s will be common with lows in
the 40s/50s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 459 AM CST Tue Mar 8 2016

Mostly VFR conditions expected this morning through the afternoon for
JLN and SGF with the exception of BBG having some MVFR ceilings
and visibilities. Have included a brief tempo group this morning
for some showers affecting BBG. Conditions will gradually go to
MVFR later this evening for all TAF sites with some low potential
for IFR conditions tonight. Confidence is not that great at this
time to put IFR in TAFs...but will keep it on the low end of MVFR.
Rain will become likely by this evening with some embedded thunder
possible for all TAF sites. Southerly winds will be gusty again
today up to 20 to 25 knots possible.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...Griffin
Hazardous weather outlook, Mar 8, 4:10 AM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 AM CST TUE MAR 8 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
410 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORM CHANCES WILL INCREASE ACROSS THE REGION THIS
  AFTERNOON. A ROUND OF SHOWERS AND STORMS IS EXPECTED TO MOVE
  THROUGH THE AREA THIS AFTERNOON...WITH ADDITIONAL ACTIVITY
  POSSIBLE TONIGHT. FREQUENT CLOUD TO GROUND LIGHTNING IS THE
  MAIN RISK WITH THIS ACTIVITY. NO SEVERE STORMS ARE EXPECTED AT
  THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  SEVERAL ROUNDS OF RAINFALL THIS WEEK WILL RESULT IN STORM TOTAL
  RAINFALL AMOUNTS RANGING FROM TWO TO SEVEN INCHES OVER EXTREME
  SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. THIS RAIN WILL
  EVENTUALLY LEAD TO FLOODING OF SMALL CREEKS...STREAMS...AND
  RIVERS. THE HEAVIEST AMOUNTS OF RAIN ARE EXPECTED WEDNESDAY AND
  THURSDAY...WITH THE HIGHEST AMOUNTS OF RAINFALL EXPECTED TO
  OCCUR OVER SOUTHERN MISSOURI.

  THOSE WITH INTERESTS ALONG AREA RIVERS AND LAKES SHOULD CLOSELY
  MONITOR THE LATEST WEATHER INFORMATION THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:38 AM CSTRiver Flood WarningSGFPulaski4 days
Mar 8, 8:38 AM CSTRiver Flood WarningSGFPhelps5 days
Mar 8, 9:49 AM CSTRiver Flood WarningSGFShannon61 hr
Mar 8, 9:49 AM CSTRiver Flood WarningSGFStone3 days

Nearby

Flash Flood Watches in Missouri, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.